A topological Tits alternative

E. Breuillard*, T. Gelander

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

45 Scopus citations

Abstract

Let k be a local field, and Γ ≤ GLn(k) a linear group over k. We prove that Γ contains either a relatively open solvable subgroup or a relatively dense free subgroup. This result has applications in dynamics, Riemannian foliations and profinite groups.

Original languageEnglish (US)
Pages (from-to)427-474
Number of pages48
JournalAnnals of Mathematics
Volume166
Issue number2
DOIs
StatePublished - Sep 2007

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint

Dive into the research topics of 'A topological Tits alternative'. Together they form a unique fingerprint.

Cite this